MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 228504
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during a meniscectomy the vapr p50 w/ hand controls didn¿t respond when coagulating, and the radio frequency cut function.Surgeon opened a new vapr premiere50 electrode -ea with new code but same size and again it didn¿t coagulate.The procedure was completed using a device from a different company.No patient consequence and no surgical delay was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, it was reported an implant failure, coagulation does not respond, only the radiofrequency cut function, a new implant was opened, with another code of the same size, and coagulation failed again.The device was received, and visual inspection was performed.It was identified signs of residue in suction tube, shaft, cable and plug appear in good conditions, however; staining on the plug pins were observed.The device was sent to the manufacturer for further investigation.Supplier evaluation result for vapr p50: the device has not been returned in its original packaging.The active tip of the device shows no obvious signs of activation, signs of residue in suction tube, the device shaft, cable and plug appear in a good condition.Although there is some staining on the plug pins.The electrical test was performed with the different parameter (active continuity, return continuity, primary capacitance, secondary capacitance, and hipot active-return), as a result the device passes all parameter.The device was functional testing using vaprvue generator (gml4808/3), the test included different values as a setting and the activation in ablate and coagulation passed.Supplier evaluation result for s50 plus: the device has not been returned in its original packaging.The active tip of the device shows no obvious signs of activation, signs of residue in suction tube, the device shaft, cable and plug appear in a good condition.Although there is some staining on the plug pins.The electrical test was performed with the different parameter (active continuity, return continuity, primary capacitance, secondary capacitance, and hipot active-return), as a result the device passes all parameter.The device was functional testing using vaprvue generator (gml4808/3), the test included different values as a setting (generator default values, minimum settings available, maximum settings available, available waveforms, activation: 1 minute ablate and 1 minute coagulation) according to the result passed the evaluation.Supplier summary: the investigation could not substantiate the customer¿s claim that the devices did not coagulate.Both devices passed both the electrical and functional tests without issue.Review of an accompany video taken by hospital staff shows no activation at tip of device but the activation sound of the generator could be heard.The generator was displaying default settings and the footswitch assignment light was illuminated.From our investigation we have been unable to confirm the customer reported defect or find any other defect as both returned electrodes were found to function as expected and meet the manufacturers specification.It may be possible that there was a fault elsewhere in the electrosurgical system however this cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number u1901029, and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history review
=
> a manufacturing record evaluation was performed for the finished device lot number u1901029, and no non-conformances were identified.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9413439
Report Number1221934-2019-59848
Device Sequence Number3987602
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number228504
Device Catalogue Number228504
Device Lot NumberU1901029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer12/17/2019
03/22/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/23/2019
03/23/2020
Patient Sequence Number1